MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X14; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X14; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 1020-35-114S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that a patient underwent a posterior cervical fusion (c3) for the vertical subluxation on (b)(6) 2022.After insertion of the lateral screw at right c3, the surgeon tried to change direction of the screwhead with the adjuster, but the screwhead did not move.There was a possibility that the screw hit the bone because the screw insertion was too deep.Although the surgeon floated the screw slightly in reverse, the screwhead did not move.When the surgeon turned the screw backwards with the adjuster, the screw started to come out.After removing the screw, the surgeon checked the screw, and the screwhead was stuck and did not move at all.The screw hole was widened because of removing the screw with the adjuster, so a larger size screw was inserted.The surgery was completed successfully within a thirty (30) minute delay.Inadequate installation of the screwdriver was suspected.The screwdriver tip might have not been firmly attached in the screw core.The patient status was reported as stable.This report is for a screw.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional product code: nkg.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 4.0 ply scrw 3.5x14.A dimensional inspection was performed for the 4.0 ply scrw 3.5x14 and met specifications.A functional test was performed, the device was jammed from the head/ screw union, the head did not swivel on the screw when it was manipulated.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 4.0 ply scrw 3.5x14 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: conforms.Device history: a manufacturing record evaluation was performed for the finished device, product code: 102035114s, lot number: 347073.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 28/06/2022, qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW 3.5X14
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15961337
Report Number1526439-2022-02128
Device Sequence Number4913072
Product Code KWP
UDI-Device Identifier10705034524375
UDI-Public(01)10705034524375
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-35-114S
Device Catalogue Number102035114S
Device Lot Number347073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/11/2023
02/14/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/02/2023
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ADJUSTER.; UNKNOWN SCREWDRIVERS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown